Alert archive / Ohio / River Flood Warnings in 2010
River Flood Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 23, 2010, 7:16 AM EDT for Stark County, Ohio. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2010, 7:16 AM EDT (11:16 UTC)
- Expired
- Mar 23, 2010, 2:09 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Stark County, OH
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 8.73 ft at Mar 23, 2010, 9:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
630 WGUS41 KCLE 231116 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 716 AM EDT TUE MAR 23 2010 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... NIMISHILLEN CREEK NEAR NORTH INDUSTRY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC151-231916- /O.NEW.KCLE.FL.W.0008.100323T1116Z-000000T0000Z/ /NHSO1.1.ER.100323T0942Z.100323T1000Z.000000T0000Z.NO/ 716 AM EDT TUE MAR 23 2010 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY * UNTIL FURTHER NOTICE. * AT 6 AM TUESDAY THE STAGE WAS 8.1 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS BETWEEN NORTH INDUSTRY AND HOWESTINE. $$
2 follow-up statements
858 WGUS81 KCLE 231334 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 934 AM EDT TUE MAR 23 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... NIMISHILLEN CREEK NEAR NORTH INDUSTRY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC151-232124- /O.EXT.KCLE.FL.W.0008.000000T0000Z-100323T2124Z/ /NHSO1.1.ER.100323T0942Z.100323T1200Z.100323T1524Z.NO/ 934 AM EDT TUE MAR 23 2010 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY * UNTIL THIS AFTERNOON. * AT 8 AM TUESDAY THE STAGE WAS 8.7 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS NEAR CREST NOW AND IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY THIS AFTERNOON. * AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS BETWEEN NORTH INDUSTRY AND HOWESTINE. $$
064 WGUS81 KCLE 231809 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 209 PM EDT TUE MAR 23 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... NIMISHILLEN CREEK NEAR NORTH INDUSTRY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC151-231839- /O.CAN.KCLE.FL.W.0008.000000T0000Z-100323T2124Z/ /NHSO1.1.ER.100323T0942Z.100323T1200Z.100323T1530Z.NO/ 209 PM EDT TUE MAR 23 2010 THE FLOOD WARNING IS CANCELLED FOR THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY. * AT 1 PM TUESDAY THE STAGE WAS 7.0 FEET AND FALLING. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE EARLY AFTERNOON AND WILL CONTINUE TO FALL TO AROUND 2.9 FEET BY WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 23, 3:29 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 23, 3:29 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
329 AM EDT TUE MAR 23 2010
.SYNOPSIS...
LOW PRESSURE OVER PENNSYLVANIA WILL MOVE NORTHEAST ACROSS NEW
ENGLAND THROUGH TONIGHT. HIGH PRESSURE OVER THE MISSISSIPPI RIVER
VALLEY WILL MOVE INTO OHIO WEDNESDAY. LOW PRESSURE WILL TRACK FROM
THE SOUTHERN PLAINS NORTHEAST UP THE OHIO VALLEY THURSDAY AND
THURSDAY NIGHT THEN ARCTIC HIGH PRESSURE WILL DROP SOUTHEAST FROM
THE CANADIAN PLAINS INTO THE EASTERN GREAT LAKES FRIDAY INTO
SATURDAY.
&&
.NEAR TERM /THROUGH 6 PM TUESDAY/...
00Z MODEL RUNS HAVE INCREASED SPEED OF DEEP MOISTURE RETREAT
EASTWARD TODAY. WITH ONLY MOISTURE 850 MB AND BELOW WEST OF A CLE TO
CAK LINE BY 18Z SHOULD ONLY ALLOW FOR SPRINKLES WEST OF THIS LINE
AFTER THIS. ANOTHER RAW DAY FOR ALL BUT WESTERN COUNTIES AS CLOUD
COVER AND BRISK/WINDY CONDITIONS KEEP A CHILL TO THE AIR AGAIN
TODAY. SOME SUN BREAKING OUT IN THE FAR WEST ALONG WITH A DIMINISHED
FLOW NOT COMING OFF OF LAKE ERIE SHOULD ALLOW FOR MUCH IMPROVED
CONDITIONS AS TEMPS RISE INTO THE LOWER 50S.
&&
.SHORT TERM /6 PM TUESDAY THROUGH FRIDAY NIGHT/...
BY 00Z DEEPER MOISTURE PULLING EAST OUT OF CWA SO WILL BACK DOWN
POPS FOR SNOWBELT EARLY TONIGHT AS SHOULD JUST SEE MAINLY LOW LEVEL
MOISTURE AND SPRINKLES. THERE IS AN OUTSIDE CHANCE A LITTLE WET SNOW
COULD MIX IN BEFORE ALL THE RAIN IS DONE OVER NW PA BUT WITH LACK OF
MOISTURE ABOVE 850 MB FOR ICE CRYSTAL FORMATION DON'T THINK THE SNOW
WILL OCCUR. LOWS TONIGHT SHOULD MOSTLY RUN FROM 33 TO 35 SO DON'T
BELIEVE THERE WILL BE MANY PROBLEMS WITH LEFTOVER WETNESS ON ROADS
TRYING TO FREEZE.
HIGH PRESSURE AND DRY WEATHER EXPECTED WED AND WED NIGHT WITH
INCREASING HIGH CLOUDS. MOISTURE AND RAIN WILL QUICKLY SPREAD NE
ACROSS THE REGION THU INTO THU NIGHT IN RESPONSE TO A LOW COMING OUT
OF THE SOUTHERN PLAINS AND MOVING UP THE OHIO VALLEY LATE THU AND
THU NIGHT. TEMPS INITIALLY WARM ENOUGH FOR JUST RAIN BUT COLDER AIR
DRAWN SE INTO THE AREA ON THE BACKSIDE OF THE LOW WILL BEGIN TO
CHANGE THE RAIN TO SNOW LATE THU NIGHT AS THE PRECIP TAPERS OFF SO
NOT LOOKING FOR TOO MUCH ACCUMULATION. ONE THING TO NOTE IS THAT THE
RAIN TO SNOW LINE WILL NOT BE TOO FAR NORTH OF OUR AREA FOR MUCH OF
THU NIGHT SO A SMALL CHANGE IN THE TEMP FIELD COULD MAKE A BIG
DIFFERENCE IN HOW MUCH SNOW COULD OCCUR...SO THIS WILL BE A KEY
FACTOR TO WATCH AS THE SITUATION BECOMES CLEARER OVER THE NEXT FEW
MODELS RUNS.
THERE COULD BE SOME LAKE EFFECT SHSN FRI BUT DRY AIR SPREADING IN
AND OTHER NEGATIVE FACTORS LOOK TO LIMIT THE SHSN SO LITTLE OR NO
ACCUMULATION IS LIKELY. HIGH PRESSURE OVER LAKE ERIE FOR FRI NIGHT
EXPECTED TO BRING DRY CONDITIONS AND COLD TEMPS WITH LOWS WELL BELOW
FREEZING FOR MOST OF THE CWA.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL BE EAST OF THE REGION ON SATURDAY. HIS
COMBINED WITH DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS WILL
LEAD TO INCREASING SOUTHERLY WINDS. THE LOW PRESSURE OVER THE PLAINS
WILL MOVE TOWARD THE REGION ON SUNDAY WITH RAIN CHANCES INCREASING
ACROSS NW OHIO. RAIN CHANCES WILL SPREAD EASTWARD SUNDAY NIGHT INTO
MONDAY.
HIGH TEMPERATURES SATURDAY WILL REACH INTO THE 50S AT MOST
LOCATIONS...MIDDLE TO UPPER 40S ACROSS NW PA AND NEAR THE LAKESHORE.
CLOUD COVER WILL INCREASE ENOUGH ON SUNDAY TO KEEP HIGHS VERY
SIMILAR TO SATURDAY. BY MONDAY THE AREA WILL SEE SLIGHTLY COOLER
TEMPERATURES AS NORTHERLY WINDS DEVELOP IN THE WAKE OF THE STORM
SYSTEM. LOCATIONS NEAR THE LAKESHORE WILL BE COOLER WITH THE FLOW
ONCE AGAIN OFF OF LAKE ERIE.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SURFACE LOW WILL CONTINUE TO PULL EASTWARD ACROSS PA TODAY AND
THEN OFF THE NEW ENGLAND COAST BY THIS EVENING. THE REMAINING
POCKET OF INSTABILITY THAT PRODUCED THE THUNDERSTORMS WILL MOVE
EASTWARD WITH THE LOW. SOME SHOWER ACTIVITY IS STILL POSSIBLE EAST
OF A KCAK TO KERI LINE THROUGH 12Z. UNCERTAINTY AWAY FROM THE
SHOWERS IS THE AMOUNT OF FOG/DRIZZLE THAT CAN DEVELOP BEFORE THE
DRIER AIR CAN SLIDE ACROSS NORTHERN OHIO THROUGH THE DAY. BELIEVE
THE DRYING WILL BE A VERY SLOW PROCESS TODAY WITH IFR CONDITIONS
LINGERING ACROSS THE REGION FOR MUCH OF THE DAY. THE DRIER AIR
WILL MOVE INTO KTOL AND KFDY THE EARLIEST WITH MVFR TO VFR BY LATE
AFTERNOON. IT WILL TAKE UNTIL EVENING FOR THIS TO OCCUR FURTHER
TO THE EAST.
.OUTLOOK...NON-VFR CONDITIONS POSSIBLE THURSDAY NIGHT INTO FRIDAY.
&&
.MARINE...
WILL ALLOW THE SMALL CRAFT ADVISORY TO CONTINUE THROUGH 10 AM AS
WINDS BEGIN TO DECREASE. WAVES OF 4 TO 6 FEET WILL BE POSSIBLE IN
ICE FREE AREAS THROUGH MID MORNING THEN TAPER OFF AS WINDS DECREASE
TO AROUND 10 KNOTS. WILL HAVE TO MONITOR THE EASTERN HALF OF THE
LAKE FOR THE POSSIBLE EXTENSION OF THE SMALL CRAFT ADVISORY WITH THE
MORNING UPDATE.
OTHERWISE HIGH PRESSURE WILL SETTLE OVER THE LAKE INTO WEDNESDAY.
THIS WILL BRING LIGHTER WESTERLY WINDS UNTIL THE NEXT STORM SYSTEM
APPROACHES FROM THE PLAINS ON THURSDAY. A COLD FRONT WILL SWEEP
ACROSS THE LAKE THURSDAY NIGHT AND SHIFT WINDS BACK TO THE NORTH
AND NORTHWEST. SMALL CRAFT ADVISORIES MAY ONCE AGAIN BE NEEDED.
HIGH PRESSURE WILL RETURN TO THE REGION FOR FRIDAY NIGHT INTO
SATURDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
LEZ142>149.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Mar 23, 5:32 AM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 532 AM EDT TUE MAR 23 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-240945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 532 AM EDT TUE MAR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:27 PM EDT | Areal Flood Advisory | CLE | Mahoning, Stark, Summit | 3 hr |
| Mar 23, 10:21 AM EDT | Areal Flood Advisory | CLE | Stark | 18 hr |
Nearby
River Flood Warnings in Ohio, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.